International Journal of Mathematics and Mathematical Sciences

International Journal of Mathematics and Mathematical Sciences / 1988 / Article

Open Access

Volume 11 |Article ID 895192 | https://doi.org/10.1155/S0161171288000870

Takis Sakkalis, "The computation of the index of a Morse function at a critical point", International Journal of Mathematics and Mathematical Sciences, vol. 11, Article ID 895192, 6 pages, 1988. https://doi.org/10.1155/S0161171288000870

The computation of the index of a Morse function at a critical point

Received24 Apr 1987
Revised12 Feb 1988

Abstract

A theoretical approach in computing the index of a Morse function at a critical point on a real non-singular hypersurface V is given. As a consequence the Euler characteristic of V is computed. In the case where the hypersurface is polynomial and compact, a procedure is given that finds a linear function , whose restriction |V, is a Morse function on V.

Copyright © 1988 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

 PDF Download Citation Citation
 Order printed copiesOrder
Views85
Downloads408
Citations